Severe shoulder, neck and back pain after tetanus vaccination

A little less than a week ago I received my tetanus booster shot (the one you receive every decade, at least here in Australia).

A few days later I began experiencing pain around my shoulder blade. This has been progressively getting worse, culminating this evening in a stiff neck and severe pain on my upper left back. It got to the point tonight where I could not move from a lying down position without my wife's assistance, and even then, the pain was excruciating.

From what I've read, such a degree of pain days after the injection is unusual, but not unheard of. As it didn't click initially that my symptoms were related to the tetanus shot, I began treating it like a sports injury and have tried rest and ice. The ice tonight is what made it so bad. I have, therefore hit the pain killers and heat treatment.

How long can I expect this to last? Is there anything else I can do to hasten recovery and relieve pain?

Thanks in advance.

Write Answer

Health Care

avatar
in2itiveact
1 Answers
Contributor
1 people found this helpful

I seriously don't think your pain derives from the vaccination.

It looks like trapezoid contracture (is it the right word in english?).

Heat and posture care should help you, elseways some muscular relaxant could be helpful.

Anyways, at least here in Brazil, any suspicion of vac reaction should be promptly informed to health officers...

Was this answer helpful? Yes No
About HealthExamine
HealthExamine is a community dedicated to health care question and answers. The statements made on HealthExamine are not a substitute for medical care. If you have a medical emergency or your condition worsens, seek medical attention immediately.